Alert archive / Montana / Areal Flood Warnings in 2011
Areal Flood Warning 21, NWS Glasgow, MT
NWS Glasgow, MT issued this areal flood warning at May 11, 2011, 12:08 AM MDT for Valley County, Montana. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2011, 12:08 AM MDT (06:08 UTC)
- Expired
- May 11, 2011, 12:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Flood severity
- None
County Valley County, MT
The radar
The Glasgow radar (KGGW), 18 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this areal flood warning went out at May 10, 9:01 PM MDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 10, 9:01 PM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 901 PM MDT TUE MAY 10 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH THURSDAY... UPDATE...ADJUSTED ELEMENTS FOR CURRENT TRENDS BY LOWER POPS AND SKY TO THE WEST AND SLOWLY MOVING THE PRECIPITATION SHIELD OFF TO THE EAST OVERNIGHT. ADDED SOME FOG ALONG THE MILK RIVER BASIN IF THE CLEAR COMES IN EARLY ENOUGH IN THE MORNING TO ALLOW FOR GOOD RADIATIONAL COOLING. WINDS HAVE COME DOWN ENOUGH TO LOWER THE LAKE WIND ADVISORY FOR TONIGHT. HAVE MADE CHANGES TO TO MOST FIELDS WITH THE REDUCTION IN SHOWERS AND CLOUDS. PROTON PREVIOUS DISCUSSION... A VERY STRONG LOW PRESSURE SYSTEM NOW CENTERED OVER NORTHWEST SOUTH DAKOTA CONTINUES TO DRIVE A WELL DEVELOPED DEFORMATION AXIS ACROSS NORTHEAST MONTANA. THUS FAR STORM TOTAL RAINFALL HAS BEEN LARGELY BEEN IN THE 2-3 INCH RANGE. AS THE SYSTEM LIFTS INTO NORTH DAKOTA THIS EVENING THE DEFORMATION AND ASSOCIATED PRECIPITATION BAND OVER NORTHEAST MONTANA WILL LIFT TO THE NORTH AND EAST. PRECIPITATION WILL ALSO BEGIN TO SLOWLY TAPER OF THROUGH THE EVENING HOURS AS DRIER AIR IS WRAPPED UP BY THE LOW. GUSTY WINDS WILL ALSO LINGER DURING THIS TIME THANKS TO OUR PROXIMITY TO THE SURFACE LOW...BUT WINDS TOO WILL SLOWLY BE ON THE DECREASE THROUGH THE OVERNIGHT HOURS. THUS THE LAKE WIND ADVISORY TIMING LOOKS ON TRACK. THERE CONTINUES TO BE LITTLE TO NO THREAT FOR SNOWFALL TONIGHT...GIVEN AN ABSENCE OF COLD AIR ADVECTION AND A FAIRLY WARM ENVIRONMENT. WEDNESDAY WILL BRING SLOWLY CLEARING SKIES FROM WEST TO EAST ON THE HEELS OF THE EXITING SYSTEM. TEMPERATURES WILL ALSO REBOUND...BUT WILL REMAIN BELOW SEASONAL NORMALS. SOME POTENTIAL WILL REMAIN FOR LIGHT PRECIPITATION ACROSS THE EAST...BUT THE OVERALL TREND WILL BE MUCH DRIER. GILCHRIST .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... THURSDAY THROUGH SATURDAY...THE NORTHERN HIGH PLAINS WILL FIND ITSELF IN A RELATIVELY CALM AND STAGNANT UPPER AIR REGIME. A DIFFUSE PRESSURE GRADIENT ACCOMPANYING A HIGHLY AMPLIFIED UPPER LEVEL RIDGE WILL BE PRESENT OVER NORTHEAST MONTANA WHILE MULTIPLE UPPER LOW CENTERS SURROUND THE AREA. SATURDAY THROUGH SUNDAY...MODELS ARE INDICATING THAT NORTHEAST MONTANA WILL EXPERIENCE A KIND OF A BACK DOOR COLD FRONT AS A RETROGRADING UPPER LOW DESCENDS SOUTHWESTWARD FROM SOUTH CENTRAL CANADA. THIS WILL ALLOW FOR ONLY VERY SMALL WESTWARD MOVEMENT OF THE LARGE WESTERN UPPER LOW. SUNDAY AFTERNOON AND BEYOND...THE LARGE WESTERN CONUS TROUGH ENTRENCHES ITSELF OVER THE WESTERN AND NORTHWESTERN STATES. THIS SCENARIO WILL LIKELY FEED AMPLE MOISTURE AND HIGHER TEMPERATURES OUT AHEAD OF THE LEADING EDGE OF THE TROUGH. ALTHOUGH THERE IS SOME EXTENDED MODEL VARIABILITY...CHANCES FOR INCREASED SHOWERS AND THUNDERSTORMS SEEM POSSIBLE UNDER THIS SOUTHERLY FLOW ALOFT TOWARD THE END OF THE FORECAST PERIOD. BMICKELSON PREVIOUS LONG TERM DISCUSSION...THURSDAY NIGHT THROUGH SATURDAY... A BATTLE OF AIR MASSES WILL BE SETTING UP BETWEEN A STALLED COOL CORE TROUGH OVER THE DAKOTAS AND A RELATIVELY WARMER RIDGE OVER WESTERN MONTANA. NORTHEASTERN MONTANA WILL BE SANDWICHED BETWEEN THESE TWO FEATURES ALLOWING UNSEASONABLY COOL TEMPERATURES AND DRY CONDITIONS. SATURDAY NIGHT THROUGH MONDAY... THE COOL CORE TROUGH IS EXPECTED TO EJECT OFF TO THE NORTH AND ALLOW A STRONG DEEPENING TROUGH OVER THE PACIFIC NORTHWEST TO NUDGE THE WESTERN MONTANA RIDGE OVER THE REGION. LOOK FORWARD TO WARMING CONDITIONS... WITH A CHANCE AT AFTERNOON THUNDERSTORMS THROUGH THIS PERIOD AS SHORTWAVES BEGIN FLINGING ACROSS EASTERN MONTANA AND TAPPING INTO THE WARM SURFACE LAYER. MONDAY NIGHT ONWARD... CONFIDENCE BEGINS TO DECREASE HERE WITH MODEL BREAKDOWN... BUT GIVEN THE STRENGTH OF THE DEVELOPING TROUGH ACROSS THE WESTERN THIRD OF THE COUNTRY THE TROUGH IS EXPECTED TO EJECT OUT OVER MONTANA AND GENERATE A COOL AND RAINY PATTERN WITH VARIABLY CLOUDY SKIES. GAH && .AVIATION... THE STORM SYSTEM IS WEAKENING AND MOVING TO THE EAST SO EXPECT FLIGHT CONDITIONS TO GRADUALLY IMPROVE TO VFR FOR ALL TERMINALS BY MORNING. THE KGGW AND KOLF TERMINALS HAVE ALREADY GONE TO VFR BUT COULD SEE SOME IFR/LIFR CONDITIONS BY MORNING DUE TO PATCHY DENSE FOG. IF THE FOG DOES DEVELOP IT PRODUCE IFR/LIFR CEILINGS AND VISIBILITIES DO TO CLEARING SKIES...LIGHT WINDS AND ABUNDANT GROUND MOISTURE. THE KSDY AND KGDV TERMINALS ARE FURTHER TO THE EAST AND MAY STAY MVFR PAST MIDNIGHT AND CONTINUE TO REMAIN CLOUDY. SO PATCHY DENSE FOG IS NOT EXPECTED TO DEVELOP AT THE KSDY AND KGDV TERMINALS. RSMITH && .HYDROLOGY... RAINFALL HAS TRENDED DOWN ACROSS THE REGION. STILL PLENTY OF RUN- OFF IS EXPECT OVER THE NEXT 12 TO 24 HOURS. THEREFORE WILL KEEP THE CURRENT ADVISORIES AND WARNINGS GOING. DID DROP THE SHERIDAN COUNTY FLOOD WATCH AFTER MAKING SOME CALLS AND NO SIGNIFICANT PROBLEMS EXISTS ALONG WITH AREAS DRAINING WELL FROM THE REPORTS. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, May 10, 11:34 AM MDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 1134 AM MDT TUE MAY 10 2011 MTZ016>018-059>061-111200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY- 1134 AM MDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LAKE WIND ADVISORY FOR FORT PECK LAKE CONTINUES THROUGH THIS EVENING. PERIODS OF MODERATE TO HEAVY RAIN WILL CONTINUE TODAY BUT TAPER OFF FROM WEST TO EAST LATE TONIGHT. MOST LOCATIONS HAVE ALREADY MEASURED ONE TO TWO INCHES OF RAIN. AN ADDITIONAL ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS. THIS WILL LIKELY RESULT IN SOME PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. MINOR FLOODING OF SMALL CREEKS AND STREAMS WILL ALSO BE POSSIBLE. NORTH WINDS WILL ALSO INCREASE TODAY AND COMBINED WITH THE RAIN WILL POSE A SIGNIFICANT HAZARD TO YOUNG LIVESTOCK. RANCHERS ARE ADVISED TO TAKE NECESSARY PRECAUTIONS TO PROTECT NEWBORN CALVES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHARP RISES FOR MAIN STEM RIVERS ARE EXPECTED THROUGH THIS WEEK IN RESPONSE TO THIS PERSISTENT HEAVY RAINFALL. REFER TO THE NUMEROUS HYDROLOGY FORECAST PRODUCTS FOR THE LATEST INFORMATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ019>027-062-111200- SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-RICHLAND- DAWSON-PRAIRIE-WIBAUX-EASTERN ROOSEVELT- 1134 AM MDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LAKE WIND ADVISORY FOR FORT PECK LAKE CONTINUES THROUGH THIS EVENING. PERIODS OF MODERATE TO HEAVY RAIN SHOWERS WILL CONTINUE TODAY BUT TAPER OFF FROM WEST TO EAST LATE TONIGHT. MOST LOCATIONS HAVE ALREADY MEASURED TWO TO THREE INCHES OF RAIN. AN ADDITIONAL TWO INCHES OF RAIN WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS. THIS WILL LIKELY RESULT IN SOME PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. MINOR FLOODING OF SMALL CREEKS AND STREAMS WILL ALSO BE POSSIBLE. NORTH WINDS WILL ALSO INCREASE TODAY AND COMBINED WITH THE RAIN WILL POSE A SIGNIFICANT HAZARD TO YOUNG LIVESTOCK. RANCHERS ARE ADVISED TO TAKE NECESSARY PRECAUTIONS TO PROTECT NEWBORN CALVES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHARP RISES FOR MAIN STEM RIVERS ARE EXPECTED THROUGH THIS WEEK IN RESPONSE TO THIS PERSISTENT HEAVY RAINFALL. REFER TO THE NUMEROUS HYDROLOGY FORECAST PRODUCTS FOR THE LATEST INFORMATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 10, 6:36 PM MDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
636 PM MDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HEAVY RAIN 15 SSE CULBERTSON 47.93N 104.45W
05/10/2011 M1.58 INCH RICHLAND MT TRAINED SPOTTER
MEASURED 1.58 INCHES OF PRECIP FROM 630 AM TO 630 PM
TODAY.
&&
RMORGANLocal storm report, May 10, 8:36 PM MDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
836 PM MDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 12 S CULBERTSON 47.97N 104.52W
05/10/2011 M4.20 INCH RICHLAND MT TRAINED SPOTTER
STORM TOTAL
&&
RSMITHThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:09 AM MDT | Areal Flood Warning | GGW | Garfield, Petroleum | 70 hr |
| May 11, 12:08 PM MDT | Areal Flood Advisory | GGW | Valley | 21 hr |
Nearby
Areal Flood Warnings in Montana, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.